I was on Oxycontin 80mg (1-3x daily) and (2-10/325) percocets for break thru pain. This combo worked well for me for years... When they changed the Oxycontins, I was afraid to take them, since Europe and Canada won't allow them into their countries. My doctor changed me to Opana ER (40mg 3xdaily). Now all I do is lay in bed sick! My head is killing me, I woke up this morning, just before I was fully awake, and thought I was in labor! The pain in my "gut" and back is incrediable! I can't take this anymore! I want my life back! I read on one of your sites that a patient got their doctor to give them 100mg Demerol with Lortabs for in between. They are doing great! I know I can take Demerol, been on it a few times for acute pain. It works great for me. I've also been on Duragesic Patches and Morphine ER. The patches worked great, but I had a lot of itching where the patch was... Does anyone out there have any suggestions for me?? Please, I want to play with my grandchildren again and have somewhat of a life again... Please help.
I am sorry for you pain. You are simply going through withdrawls from your drugs, you cannot simply quit taking oxycontin and think you will not go through some horrific withdrawls and I had a friend who actually had a stroke when his Dr. cut him off of the oxy's. Please go back to your Dr. and get something to equal the amount of narcotics you were taking before. He or she will know the best thing to give you to get as close to what you were taking as possible, just be sure and let Dr. know that Opana is NOT working and you are suffering terribly w/the withdrawls. Hopefully you can get in right away and get some relief. If the Dr. does not know what is going on, he cannot help you, so be adamant about this. Best of luck, let me know what you end up with and how it's going.
I was on the patch, and I had the same problem I loved it however After about a month without trouble I got my refill and it was a different brand, I called my doctor and I was itching and scabbing up and the seeping of body fluids when i took off the patch. I was told to get flonase and put it on my skin where i was gonna put the pat and it being a antahistamine it will alevieate the itching and trouble with the patch. I would try to ask your doc as well if you can try the pat with taking flonase and spraying it on the site first.
I really wish you luck
and I hope to hear back from you if you try this
please let me know
I will add you to my friends if you don't mind
you sound so much like me.
Hi there LHammond. It sure does sound like wd's to me. Chronic pain sucks! My surgeon switched me to Demerol some months back because the other meds weren't working as well or I was simply building a tolerance. I took the D for 2 days and called my doc back and said forget it! Put me back on what I had. Demerol has very irritating side effects (at least for me) and only lasted a few hours controlling pain (barely). It all depends on the individual. The best combo (in my opinion) is a strong mg MS Contin with a minimum 10mg oxycodone for bt pain. I'm not familiar with Opana ER but more then likely, the dose is not strong enough to compensate for the strong OxyContin you were on. I have been on the same 2 meds for a year now (excluding the few days of demerol) and needed 2 increases in mg's, the last increase just a few days ago of the extended release med.
I am more comfortable now but still feel pain. I may never be totally pain free, but at least I can handle things now. I was also able to take 1 less bt med yesterday! But switching between
demerol and lortabs sounds like you'll be taking meds every few hours. Please talk with your prescribing doc again. You know as well as any of us chronic sufferers that a GOOD er pain med along with a GOOD bt med, is the best way to control this type of pain. As an other answer indicated, they still produce the regular Oxycontin. So many people (myself included) provided information about the new OC that apparently wasn't true. I will do research on oxycontin and separate fact from fiction. In the meantime, please talk with your doc about prescribing a good er pain med. The better er med you get, the less bt med you may need. Maybe even have him do a little research on the OC and see if he can get you back on the regular version. Good luck on finding some relief. I will keep you in my thoughts.
If you have read my posts/question about the new Oxycontin OP side effects, I'm sure with that and all you have also heard elsewhere you are afraid to take them back. I have kept posting on my own question to keep others updated and after going to my own doctor yesterday and speaking to my pharmacist twice, they are agreeing that the new version is not as powerful in strength as the old and I know 80mgs of the Oxycontin is about all any doctor would give in a single dose form.
I have extreme sensitivities to all long acting opiates and was also doing wonderful on the old Oxycontin for 11yrs; 9yrs on the same dose with Percocet in the past 6yrs for break through pain.
Last November I was put on Opana 30mgs twice a day verses Oxycontin 40mgs 3 times a day so it doesn't sound like you even have enough to compensate for the dosage change between the 2 different medications.
The Opana ER after only taking one pill I couldn't breathe feeling as if I was being suffocated. I had to stop it after only one dose and go to the ER.
Also my doctor feels that I am truly going through withdrawals as the coating and the inside has changed even though the basic of the medication is the same and we even discussed the possibility of severe side effects from the change in the compounds however for me there is NO long acting opiate that my doctor or pharmacist believes I could take without ending up even more sick.
My doctor wants me to keep taking them and to take more Percocet for now and when I see her in 10 days she may raise my Oxycontin and/or change the Percocet to Oxycodone IR which has no acetaminophen but is stronger and has stronger doses.
Canada removed the old formulation of Oxycontin due to the abuse years ago. They are much stricter than the US on the abuse problems of this and other medications.
I am now on the new OP since 9/6 and for 2 days now have been able to take my entire dose verses less due to how sick to my stomach I was.
She wants to treat the symptoms of nausea and prevent it.
I am extremely interested in "how we could get our old Oxycontin back" from another person who answered here as that would be the best thing for me as well.
If you aren't as sensitive as I am to other long acting opiates, you may want to look into other forms like Oxymorphone, etc and discuss this with your doctor.
I am actually starting to feel better now that I have something to control stomach problems (I only vomited for one day a few times thankfully) and am able to take my full dose again.
I have never abused any medication ever given to me and am only trying to help others going through this mess with the new formulation of this medication that so many of us desperately need.
I hope you feel better soon,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Aug 2010 • 2 answers
What is the difference between the opana ER and the opana HCI ER? My doctor had discussed putting m?
Posted 22 Feb 2011 • 1 answer
Posted 6 Jul 2014 • 2 answers
Posted 18 Mar 2016 • 1 answer
Posted 1 Sep 2017 • 2 answers